Thunderstorm Wind, Lawrence
- When
- May 20, 3:30 AM EST
- Where
- Lawrence County, Pulaski
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.117, -80.450
Trees blew down, blocking road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 20, 1:55 AM EST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 255 AM EDT THU MAY 20 2004 TSRA BACK IN THE FORECAST AS WARM FRONT EXPECTED TO LIFT OVR THE CWA IN ADVANCE OF SHRTWV/MCS XG THE GREAT LAKES AREA THIS MRNG. SCATTERED...MAINLY AFTN ACTIVITY IS EXPECTED TO BECOME MORE WIDESPREAD TNGT IN THE FORM OF AN MCS...CURRENTLY EXPECTED ACRS THE SRN HALF OF THE CWA AS PER ETA DEPICTION/TRACK OF SPPRTG MID LVL FEATURES. HAVE BUMPED OVRNGT POPS IN THIS AREA TO LIKELY NMBRS. OTHERWISE...HAVE ADJUSTED POPS FOR THE WEEKEND A BIT TO BTR REFLECT DIURNAL NATURE OF EXPECTED TSRA DVLPMNT AS MID LVL RIDGE AXIS SHIFT E WITH ADVN OF WRN STATES TROF. NRN ZONES POPS MAINTAINED LONGER TO ACCOUNT FOR SHRTWVS XG THE RIDGE. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...NONE. OH...NONE. WV...NONE. MD...NONE. && 15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1220 PM EDT WED MAY 19 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-190857- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1220 PM EDT WED MAY 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS WITH HEAVY DOWNPOURS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EARLY THIS EVENING ESPECIALLY OVER NORTHERN WEST VIRGINIA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHERN WEST VIRGINIA THIS AFTERNOON AND THIS EVENING AS A COLD FRONT SAGS SOUTHWARD. THE PRIMARY THREAT WILL BE FROM HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE AREA ON THURSDAY AND FRIDAY. THE PRIMARY THREAT WILL AGAIN BE FROM HAIL AND DAMAGING WIND GUSTS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The Pittsburgh radar (KPBZ), 68 km away, was scanning. The volume nearest the first event began at 08:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees blew down, blocking road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398333.